MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK PERIPHERAL; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK PERIPHERAL; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number DBP-EX-125SOL145
Medical Device Problem Codes Entrapment of Device (1212); Activation Problem (4042)
Health Effect - Clinical Codes Vasoconstriction (2126); Foreign Body In Patient (2687)
Date of Event 02/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported left femoral access was used with a 6f non-abbott sheath and a wire exchange was performed for the viperwire guide wire.The diamondback 360 peripheral exchangeable orbital atherectomy device (oad) was used for two low speed treatments and one medium speed treatment of a heavily calcified right anterior tibial artery (at).The physician attempted to advance the oad further down the at, however, they were unable to advance further.The physician put the oad in glideassist mode.During advancement, glideassist slowed down and the loss in speed was observed audibly.It appeared that the oad was stuck in vessel that resulted on loss of speed.It was recommended for the oad to be removed.The oad was put in glideassist mode in an attempt to remove the device.The same issue occurred during removal.Glideassist mode slowed and stopped.The oad was unable to be removed and it was indicated the at spasmed.Verapamil and a full radial cocktail were administered.The spasm did not resolve.The physician ended up cutting the tip of the oad, hoping to relieve pressure, but the issue remained unresolved.A guide catheter and a new viperwire were inserted in an attempt to loosen the oad crown, but this was unsuccessful.After hours of attempting to remove the oad, the patient was sent for surgery the next day.The surgery was completed successfully the patient was discharged home.The oad was completely removed from the patient's body.
 
Event or Problem Description
It was reported left femoral access was used with a 6f cook sheath and a wire exchange was performed for the viperwire guide wire.The diamondback 360 peripheral exchangeable orbital atherectomy device (oad) was used for two low speed treatments and one medium speed treatment of a heavily calcified right anterior tibial artery (at).The physician attempted to advance the oad further down the at, however, they were unable to advance further.The physician put the oad in glideassist mode.During advancement, glideassist slowed down and the loss in speed was observed audibly.It appeared that the oad was stuck in vessel that resulted on loss of speed.It was recommended for the oad to be removed.The oad was put in glideassist mode in an attempt to remove the device.The same issue occurred during removal.Glideassist mode slowed and stopped.The oad was unable to be removed and it was indicated the at spasmed.Verapamil and a full radial cocktail were administered.The spasm did not resolve.The physician ended up cutting the tip of the oad, hoping to relieve pressure, but the issue remained unresolved.A guide catheter and a new viperwire were inserted in an attempt to loosen the oad crown, but this was unsuccessful.After hours of attempting to remove the oad, the patient was sent for surgery the next day.The surgery was completed successfully the patient was discharged home.The oad was completely removed from the patient's body.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information received, the investigation determined that the reported enrapment of device, and related activation problem, vasoconstricton, foreign body in patient, medication and surgical intervention appears to be related to operational context.In this case it is likely that the reported enrapment of device, and related activation problem, vasoconstricton, foreign body in patient, medication and surgical intervention are a result of the patient¿s disease severity combined with use techniques employed; however, since the device was not returned this could not be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Updated fields: g3, g6, h2, h6 (type of investigation, investigation findings, investigation conclusions).

Brand Name
DIAMONDBACK PERIPHERAL
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key21656842
Report Number3004742232-2025-00057
Device Sequence Number12637268
Product Code MCW
UDI-Device Identifier10852528005824
UDI-Public(01)10852528005824(17)250630(10)497391
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K220568
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberDBP-EX-125SOL145
Device Catalogue Number7-10030-02
Device Lot Number497391
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/24/2025
Supplement Date Received by Manufacturer04/14/2025
Initial Report FDA Received Date03/20/2025
Supplement Report FDA Received Date04/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale